# SDR CA190311024

- Difficulty date: March 6, 2019
- Submitted: August 14, 2020
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 7,548 hours
- Engine: Lyc O320D2J
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: C9065
- Condition: Melted
- Location: Landing Light
- Part time: 1,804 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE FLIGHT THE PILOT REPORTED SMOKE FROM UNDER THE INSTRUMENT PANEL. UPON INSPECTION IT WAS DISCOVERED THE LANDING LIGHT SWITCH HAD OVERHEATED, PARTIALLY MELTING.  THESE SWITCHES HAVE A MANDATORY REPLACEMENT LIFE OF 48 MONTHS. THE FAILED SWITCH WAS DUE TO FOR REPLACEMENT AUGUST 16, 2020 (TC# 20190311024)
